Tylenol Poisoning

Since Tylenol is inexpensive and available over-the-counter, it is a common choice for intentional poisonings. Accidental poisoning is also common and can occur if the drug is measured incorrectly or if it is taken too frequently at higher-than-recommended doses. Whether intentional or accidental, this situation can be extremely dangerous. People who drink alcohol regularly are more likely to experience poisoning from Tylenol.

Tylenol Poisoning: An Overview

Tylenol® (acetaminophen) is a nonprescription medication used as a pain reliever and fever reducer. When used appropriately, it is a safe medication. However, Tylenol is one of the most common causes of poisonings worldwide, and Tylenol poisoning can be fatal. It is important to understand how this occurs and why it is so dangerous.
 

Intentional Poisoning With Tylenol

Tylenol is readily available and inexpensive, making it a common choice for intentional poisonings, such as in suicide attempts. It does not require a prescription and can be easily purchased in large quantities. In addition, Tylenol is a medicine that most people have in their home. In fact, it is generally recommended to test the blood for Tylenol any time an intentional overdose of any medication or substance occurs, since people often take multiple medications or substances in such circumstances. Furthermore, it is widely known that taking too much Tylenol can be fatal, but many people do not understand that death by an overdose with this drug is usually a slow and painful process (see Tylenol Overdose).
 
Warning: 10 Hidden Sources of Lactose

Tylenol Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.